Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 162, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 28, 2019, 3:14 PM CDT for 4 counties in Missouri. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2019, 3:14 PM CDT (20:14 UTC)
- Expired
- Jun 28, 2019, 4:00 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Audrain County, MO, Lincoln County, MO, Montgomery County, MO, Pike County, MO
The radar
The St Louis radar (KLSX), 83 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 3:15 PM CDT | HAIL 0.25 | 2 N Bowling Green, MO | HAIL UP TO 3/8 INCH DIAMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 11:23 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
777
WUUS53 KLSX 282014
SVRLSX
MOC007-113-139-163-282100-
/O.NEW.KLSX.SV.W.0162.190628T2014Z-190628T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
314 PM CDT Fri Jun 28 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Lincoln County in east central Missouri...
East central Audrain County in central Missouri...
Northern Montgomery County in east central Missouri...
Pike County in northeastern Missouri...
* Until 400 PM CDT.
* At 313 PM CDT, severe thunderstorms were located along a line
extending from near Louisiana to near Farber, moving south at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bowling Green, Vandalia, Louisiana, Wellsville, Eolia, Clarksville,
Farber, Curryville, Tarrants, Buell, New Hartford, Silex,
Middletown, Paynesville, Whiteside, Annada, Edgewood, St. Clement,
Olney and Cyrene.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in St Louis.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3945 9104 3941 9096 3923 9074 3902 9132
3898 9163 3926 9161 3932 9146 3932 9144
3933 9144 3949 9106
TIME...MOT...LOC 2013Z 001DEG 16KT 3941 9112 3923 9154
HAIL...1.00IN
WIND...60MPH
$$
TES2 follow-up statements
915
WWUS53 KLSX 282034
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
334 PM CDT Fri Jun 28 2019
MOC007-113-139-163-282100-
/O.CON.KLSX.SV.W.0162.000000T0000Z-190628T2100Z/
Lincoln MO-Audrain MO-Montgomery MO-Pike MO-
334 PM CDT Fri Jun 28 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...EAST
CENTRAL AUDRAIN COUNTY IN CENTRAL MISSOURI...NORTHERN MONTGOMERY
COUNTY IN EAST CENTRAL MISSOURI AND SOUTHERN PIKE COUNTIES IN
NORTHEASTERN MISSOURI...
At 334 PM CDT, severe thunderstorms were located along a line
extending from near Clarksville to near Wellsville, moving south at
20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bowling Green, Wellsville, Eolia, Clarksville, Buell, New Hartford,
Silex, Middletown, Paynesville, Whiteside, Annada, Edgewood, St.
Clement, Olney, Cyrene and Ashley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3941 9096 3923 9074 3902 9132 3898 9163
3919 9161 3926 9144 3937 9112
TIME...MOT...LOC 2034Z 347DEG 17KT 3932 9098 3912 9156
HAIL...1.00IN
WIND...60MPH
$$
TES352
WWUS53 KLSX 282106
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
406 PM CDT Fri Jun 28 2019
MOC007-113-139-163-282115-
/O.EXP.KLSX.SV.W.0162.000000T0000Z-190628T2100Z/
Lincoln MO-Audrain MO-Montgomery MO-Pike MO-
406 PM CDT Fri Jun 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN COUNTY IN
EAST CENTRAL MISSOURI...EAST CENTRAL AUDRAIN COUNTY IN CENTRAL
MISSOURI...NORTHERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI AND
SOUTHERN PIKE COUNTIES IN NORTHEASTERN MISSOURI HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been allowed to expire. However small hail, gusty winds and heavy
rain are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
central, northeastern and east central Missouri.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
St Louis.
LAT...LON 3941 9096 3923 9074 3902 9132 3898 9163
3919 9161 3926 9144 3937 9112
TIME...MOT...LOC 2105Z 001DEG 16KT 3919 9098 3899 9156
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:37 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 28, 12:37 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1237 PM CDT Fri Jun 28 2019 .UPDATE... Issued at 1128 AM CDT Fri Jun 28 2019 Grids have been updated to reflect the MCS which is dropping southward out of Iowa towards NE MO and west central IL. The primary severe weather concern with this thunderstorm complex will be damaging wind gusts. The MCS has shown little sign of weakening thus far, and its outflow boundary may also initiate new thunderstorm development as it moves into a moist and unstable environment. Corfidi vectors initially point to the southwest on the western side of the complex and slightly to the southeast on the eastern side of the complex, but model guidance shows that the vectors become oriented more southerly after 18z. This suggests that the thunderstorm complex would continue propagating with a southerly component for as long as it holds together, although it is unclear whether the initial motion will be more to the southwest or more to the south. Kanofsky && .SHORT TERM... (Through Late Saturday Afternoon) Issued at 336 AM CDT Fri Jun 28 2019 A pattern more typical of summer has become established with an expansive upper high/ridge currently centered in the southern Rockies and the main band of westerlies across the north central and northeastern tier of the CONUS where the primary baroclinic zone resides. Also a key player is an upper low now in northern MS. The upper low will move southwestward over the next 24 hours into the lower MS Valley. A vort max rotating cyclonically around its north side could help induce a few showers this morning across southeast MO. Otherwise I think today will largely be dry and seasonably hot and humid with high temperatures comparable to yesterday and peak afternoon heat indices in the 95-100 degree range. The forecast for tonight is accompanied by a good deal of uncertainty. The upper ridge will build northeastward with the center shifting into the central Rockies/central high plains region. Being on the eastern periphery of the anticyclone aloft will place us in north-northeast flow aloft. This can be troublesome with the main baroclinic zone residing across the upper MS Valley, as it can result in convective complexes moving south or south-southwestward into our area. The GFS and ECWMF suggest this is a possibility with a MCS tracking into northeast and central MO and west central IL, while the NAM largely keeps the system to our north bringing into far northeast MO in a weakening state. Another factor limiting confidence is the performance of the GFS and ECMWF QPF the last few model runs, which has been extremely poor and a reflection of the difficulties and limited skill of models with warm season QPF. For what it's worth the HRRR at this time range is not very enthused. At this point I think 20-30 pops across northeast MO and west central IL overnight into mid-morning on Saturday are reasonable and speak to the uncertainty. A full blown MCS or decaying one could bring a strong wind threat with it. Seasonably hot and humid weather continues on Saturday as the upper ridge/high center continues to shift northeast into the north central Plains, with highs near or slightly higher than today and peak HI values again 95-100. This is based on the expectation that Saturday will be largely void of precipitation from late morning through the afternoon and any potential debris cloud would thin. Glass .LONG TERM... (Saturday Night through Thursday) Issued at 336 AM CDT Fri Jun 28 2019 Sunday through Monday look largely dry and seasonably hot and humid with the upper ridge generally dominating. Highs remain in the lower to middle 90s with peak heat index values of 95-100. By Tuesday the upper ridge bifurcates with one center in the southwest U.S. and the other portion centered in the southeast/Gulf Coast region with a weakness inbetween from the southern into central Plains. By Thursday/Independence Day the models diverge - the GFS has flow aloft becoming weakly quasi-zonal with weak disturbances aloft tracking across the area and an encroaching cold front, whereas the ECWMF keeps the southeast upper ridge more intact. The GFS scenario would have thunderstorm chances ramping up each day Tuesday-Thursday, while the ECMWF is mainly dry until Thursday when it shows potential for diurnally driven showers and storms. Glass && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1157 AM CDT Fri Jun 28 2019 A thunderstorm complex near the IA/MO border did not dissipate as previously anticipated, and it is likely to affect KUIN during the first 0-4 hours of the valid TAF period. There have been multiple reports of 40-50 kt wind gusts both with the line itself and well behind it. The line is expected to turn southwestward within the next few hours and will probably reach KCOU during the first 2-6 hours of the valid TAF period, but it is not yet clear whether or not the eastern part of the line will affect KSTL/KSUS/KCPS. A separate thunderstorm complex is expected to develop overnight and could affect KUIN after 29/06z, but there is a high amount of uncertainty regarding whether the overnight complex would move far enough southeastward to also affect KSTL/KSUS/KCPS. Outside of thunderstorms, VFR conditions are expected at all terminals. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 28, 4:13 AM CDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Saint Louis MO 413 AM CDT Fri Jun 28 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-290915- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 413 AM CDT Fri Jun 28 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance for thunderstorms across northeast Missouri and west central Illinois overnight tonight. A strong storm with gusty winds is possible. Major river flooding continues for a few locations along the Mississippi, Missouri, and lower Illinois Rivers. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a slight chance of thunderstorms across northeast Missouri and west central Illinois on Saturday morning. There is a chance of thunderstorms across parts of the area from Tuesday through Thursday. Major river flooding continues for a few locations along the Mississippi, Missouri, and lower Illinois Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Glass
In the hours before
Special weather statement, Jun 28, 1:14 PM CDT, 2 hours before
Special Weather Statement
National Weather Service St Louis MO
114 PM CDT Fri Jun 28 2019
MOZ018-026-034-281915-
Monroe MO-Knox MO-Shelby MO-
114 PM CDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KNOX...SHELBY AND
NORTHWESTERN MONROE COUNTIES UNTIL 215 PM CDT...
At 114 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Plevna to near Atlanta to 10 miles
northeast of Brookfield. Movement was south at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Shelbina, Edina, Clarence, Shelbyville, Plevna, Maud, Woodlawn,
Hurdland, Novelty, Bethel, Leonard and Duncans Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
northeastern Missouri.
LAT...LON 4021 9210 3966 9195 3955 9230 3995 9229
3996 9234 4014 9234
TIME...MOT...LOC 1814Z 350DEG 35KT 4000 9216 3992 9244 3993 9298
GosselinSpecial weather statement, Jun 28, 1:39 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service St Louis MO
139 PM CDT Fri Jun 28 2019
ILZ095-096-281930-
Brown IL-Adams IL-
139 PM CDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ADAMS AND BROWN
COUNTIES UNTIL 230 PM CDT...
At 139 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clayton. This storm was nearly stationary.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Mount Sterling, Clayton, Buckhorn, Mound Station, Ripley, Coopertown
and Kellerville.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
west central Illinois.
LAT...LON 4010 9070 4009 9070 4008 9067 4005 9068
4002 9063 4003 9061 4002 9061 4001 9062
4000 9060 3998 9061 3998 9056 3995 9054
3990 9098 4009 9096 4011 9086
TIME...MOT...LOC 1839Z 353DEG 4KT 4006 9087
GosselinLocal storm report, Jun 28, 1:47 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
147 PM CDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL MONTICELLO 40.12N 91.71W
06/28/2019 E0.25 INCH LEWIS MO PUBLIC
WINDS WERE NOT EXCESSIVE, NO MORE THAN 20-30
MPH.
&&Local storm report, Jun 28, 2:07 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
207 PM CDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND GST 2 W MOUNT STERLING 39.99N 90.80W
06/28/2019 M53 MPH BROWN IL AWOS
MOUNT STERLING MUNICIPAL AIRPORT.
&&
MABSpecial weather statement, Jun 28, 2:19 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service St Louis MO
219 PM CDT Fri Jun 28 2019
ILZ097-MOZ036-282000-
Pike IL-Pike MO-
219 PM CDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIKE COUNTY IN WEST
CENTRAL ILLINOIS AND NORTH CENTRAL PIKE COUNTIES IN NORTHEASTERN
MISSOURI UNTIL 300 PM CDT...
At 219 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Barry, moving southeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Louisiana, Atlas, Pike, New Canton, Rockport and Ashburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
west central Illinois...and northeastern Missouri.
LAT...LON 3950 9086 3943 9108 3948 9116 3957 9123
3960 9121 3960 9118 3961 9120 3966 9116
TIME...MOT...LOC 1919Z 322DEG 13KT 3959 9116
GosselinLocal storm report, Jun 28, 2:41 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
241 PM CDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM FLOOD 8 N MOUNT STERLING 40.10N 90.77W
06/28/2019 BROWN IL LAW ENFORCEMENT
BROWN COUNTY SHERIFFS OFFICE REPORTED WATER
ON THE ROAD AT ROUTE 99 NEAR THE SCHUYLER
COUNTY LINE. THERE WAS NO INFORMATION ON
DEPTH OR MOVEMENT OF WATER.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 12:29 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 46 min |
| Jun 28, 1:14 PM CDT | Special Weather Statement | LSX | Knox, Shelby | 61 min |
| Jun 28, 2:36 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 39 min |
| Jun 28, 4:00 PM CDT | Special Weather Statement | LSX | Lincoln, Montgomery, Saint Charles, Warren | 45 min |
| Jun 28, 4:27 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 37 min |
| Jun 28, 5:00 PM CDT | Special Weather Statement | LSX | Franklin, Jefferson, Saint Louis, City of Saint Louis | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.